Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 149, NWS Northern Indiana

August 1, 2008Grant County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 1, 2008, 9:14 PM EDT for Grant County, Indiana. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2008, 9:14 PM EDT (01:14 UTC)
Expired
Aug 1, 2008, 10:15 PM EDT
In force
61 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

County Grant County, IN

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 9:55 PM EDTHAIL 0.88Fairmount, INGAS STATIONS IN FAIRMOUNT REPORTED HAIL OCCURRED AROUND 1000 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1511 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 020114
SVRIWX
INC053-020215-
/O.NEW.KIWX.SV.W.0149.080802T0114Z-080802T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT FRI AUG 1 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN CENTRAL INDIANA

* UNTIL 1015 PM EDT

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR MIER...OR 9 MILES WEST OF MARION...AND MOVING SOUTHEAST AT 19
  MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MARION...
  GAS CITY...
  FAIRMOUNT...
  UPLAND...
  SWAYZEE...
  JONESBORO...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4041 8585 4042 8587 4058 8587 4058 8586
      4066 8586 4066 8583 4053 8545 4039 8544
TIME...MOT...LOC 0114Z 316DEG 17KT 4054 8583

$$
2 follow-up statements
000 
WWUS53 KIWX 020133
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EDT FRI AUG 1 2008

INC053-020215-
/O.CON.KIWX.SV.W.0149.000000T0000Z-080802T0215Z/
GRANT IN-
933 PM EDT FRI AUG 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN GRANT COUNTY...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR HERBST...OR ABOUT 7 MILES SOUTHWEST OF MARION...AND
MOVING SOUTHEAST AT 16 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  GAS CITY...
  FAIRMOUNT...
  UPLAND...
  JONESBORO...RADLEY AND MICHAELSVILLE...
  FOWLERTON...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4041 8585 4042 8587 4056 8587 4056 8580
      4056 8567 4053 8545 4039 8544 4039 8545
TIME...MOT...LOC 0133Z 322DEG 14KT 4048 8575

$$
000 
WWUS53 KIWX 020214
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EDT FRI AUG 1 2008

INC053-020224-
/O.EXP.KIWX.SV.W.0149.000000T0000Z-080802T0215Z/
GRANT IN-
1014 PM EDT FRI AUG 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY WILL
EXPIRE AT 1015 PM EDT/915 PM CDT/...

AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4041 8579 4041 8586 4056 8586 4056 8565
      4053 8545 4039 8544
TIME...MOT...LOC 0214Z 322DEG 14KT 4035 8562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:26 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 1, 7:26 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT FRI AUG 1 2008

.UPDATE/AVIATION (00Z TAFS)...

MESO ANALYSIS SHOWS CAPES STARTING TO FALL TO UNDER 3000 J/KG WITH
THE LOSS OF HEATING...THOUGH STILL SUFFICIENTLY UNSTABLE FOR
CONVECTION ACROSS THE REGION. SHRTWV STARTING TO PUSH THRU THE
REGION AT THIS TIME...WITH STRONG H500 VORT MOVING INTO THE SAULTE
STE MARIE AREA IN UPPER MI. MAY BE UNDER THE GUN FOR JUST THE NEXT
HOUR OR TWO...WITH THE CONVECTION COMING OFF THE LAKE AS POSSIBLY
THE LAST ROUND FOR THE NIGHT AS IT MOVES THRU THE FORECAST AREA.
WILL KEEP THE WATCH UP FOR THE ENTIRE AREA UNTIL THIS NEXT ROUND
STARTS TO IMPACT THE REGION AND ITS INTENSITY CAN CAN PROPERLY
JUDGED.

VFR CONDITIONS WILL DOMINATE THE REGION...OUTSIDE OF THE CONVECTION
THE NEXT FEW HOURS. WITH THE SCTD NATURE EXPECTED WILL NOT MENTION
TSRA AT EITHER TAF SITE...BUT COULD BE POSSIBLE OR NEARBY SO WILL
CARRY THE CB THRU THE NEXT FEW HOURS. WINDS WILL TURN NORTHWEST
BEHIND THE FRONT TONIGHT...AND SKIES SHOULD CLEAR. VFR CONDITIONS
WITH LITTLE CLOUD COVER WILL BE LIKELY THRU THE END OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 334 PM EDT FRI AUG 1 2008/

SHORT TERM (TONIGHT AND SUNDAY)...

SOME CONCERN STILL EXISTS THIS AFTERNOON INTO THE EVENING FOR
CONVECTIVE ACTIVITY...SOME WHICH MAY BE STRONG TO SEVERE. DECENT
ENVIRONS FOR WIND THREAT...DRY MID LVLS PRODUCING HIGH MDPI/WINDEX
VALUES OF 1.03/61...DOWNDRAFT CAPES AROUND 1200 J/KG AND SURFACE
BASED CAPES NEARING 3000+ J/KG AS WE HAVE APPROACHED OR SURPASSED
CONVECTIVE TEMPS. AS THE BOUNDARY AND SHRTWV PUSHES SOUTHEAST FROM
WI OVER THE REGION THIS AFTERNOON INTO THE EVENING THE TRIGGER TO
SET EVERYTHING OFF WILL ARRIVE IN GREATER FASHION...AND SHOULD ALLOW
FOR MORE THAN A FEW SCTD SHOWERS/STORMS.

AS THE FRONT PUSHES THRU THE REGION TONIGHT THE CHANCES FOR PRECIP
WILL WRAP QUICKLY FROM NORTHEAST TO SOUTHEAST THIS EVENING...ENDING
AROUND OR BEFORE MIDNIGHT IN THE FAR SOUTHEAST. SOME CLEARING OF THE
SKIES EXPECTED AS SLIGHTLY DRIER AIR WORKS INTO THE SOUTHERN GREAT
LAKES AS DEWPTS WILL DROP INTO THE UPPER 50S OR LOWER 60S.

HUGE RIDGE ACROSS THE CENTRAL CONUS WILL SLOWLY PUSH EAST...BUT
EASTERN TROUGH WILL CONTINUE THE NORTHERLY FLOW ACROSS THE REGION.
SFC HIGH WILL MOVE ACROSS THE REGION WITH NORTHERLY SFC FLOW ACROSS
THE REGION WITH H850 TEMPS OF 14C EXPECTED...WHICH IS SLIGHTLY BELOW
SEASONAL LVLS...KEEPING AFTN TEMPS SLIGHTLY BELOW AVG AS
WELL...AMPLE SUNSHINE EXPECTED AS TIME HEIGHT SERIES SHOWING A VERY
DRY COLUMN FOR SATURDAY. SFC HIGH STILL MOVING EAST OUT OF THE
REGION SATURDAY NIGHT...WITH MOSTLY CLEAR SKIES EXPECTED AND TEMPS
DROPPING INTO THE UPPER 50S FOR MANY...3 TO 5 DEGREES BELOW NORMAL
FOR EARLY AUGUST.

LONG TERM (MONDAY THROUGH FRIDAY)...

WARM WEATHER STILL ON TAP FOR MON-TUE WITH PCPN CHANCES AS RIDGE
FLATTENS MIDWEEK. OP GFS STILL WARMER THAN ENSEMBLE MEMBERS SUN-TUE
AND KEPT TEMPS MORE IN LINE WITH ENSEMBLE MEAN...WHICH IS IN GOOD
CONTINUITY WITH PVS FCST PACKAGE. ALSO ENSEMBLE SPREAD SHRINKING
LEADING TO HIGHER CONFIDENCE IN HIGHS FOR THIS WINDOW...WITH
READINGS GENERALLY PEAKING NEAR OR JUST ABOVE 90 MON-TUE MOST
PLACES.   COOL DOWN ON TAP FOR LATE WEEK AS FAMILIAR SIGHT OF
TROFING OVER NE CONUS TAKES SHAPE.  TIMING OF CONVECTIVE CHANCES
ALONG BNDRY AS RIDGE FLATTENS HAS SPED UP MORE INTO TUE/TUE NIGHT
AND HAVE ADDED CHC POPS 00Z-06Z WED BUT WONT PULL WED AFT POPS FOR
NOW PENDING FUTURE MODEL RUNS.

AVIATION (18Z TAFS)...

VFR CONDITIONS ACROSS THE REGION AS THE STRATUS FROM EARLIER TODAY
IS STARTING TO LIFT AND A MORE CONVECTIVE APPEARANCE TO THE CLOUDS
IS DEVELOPING PER LATEST VIS SAT. LIGHT WINDS WILL BE FOUND ACROSS
THE REGION...WITH SOME SCTD TSRA/SHRA LIKELY TO DEVELOP THIS
AFTERNOON AND INTO THE EARLY EVENING. MVFR OR IFR CONDITIONS WILL
BE POSSIBLE IN THE CONVECTIVE ACTIVITY. FRONTAL BOUNDARY WILL PUSH
THROUGH LATE THIS EVENING...WINDS WILL VEER TO THE
NORTHWEST/NORTH. CLEARING SKIES BEHIND THE FRONT WITH LIGHT
NORTHERLY FLOW. VFR CONDITIONS OVERNIGHT THROUGH THE MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SCHOTT
LONG TERM...LUDINGTON
AVIATION...SCHOTT
UPDATE...SCHOTT
Hazardous weather outlook, Aug 1, 3:52 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI AUG 1 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-022000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
352 PM EDT FRI AUG 1 2008 /252 PM CDT FRI AUG 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN NORTHERN
INDIANA AND NORTHWEST OHIO. THE STORMS MAY QUICKLY INTENSIFY TO
SEVERE LEVELS AND SPREAD ACROSS NORTHERN INDIANA...NORTHWEST
OHIO...AND SOUTHERN LOWER MICHIGAN THROUGHOUT THE AFTERNOON AND EVENING.
THE PRIMARY THREAT WITH THESE STORMS IS LOCALIZED DAMAGING WIND
GUSTS TO 70 MPH. ISOLATED NICKEL SIZE HAIL IS ALSO POSSIBLE.

IMMEDIATELY DOWNWIND OF LAKE MICHIGAN...PRIMARILY FOR BERRIEN
COUNTY MICHIGAN...AND LAPORTE COUNTY INDIANA THE RISK FOR SEVERE
STORMS IS LESS AS SLIGHTLY COOLER TEMPERATURES WILL LIMIT
INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY...A SMALL
CHANCE FOR STRONG STORMS EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON OR EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-022000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 PM EDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH STRONG GUSTY WINDS TO 40 KNOTS AND LOCALLY HIGH
WAVES ARE POSSIBLE FROM THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY...A SMALL
CHANCE FOR STRONG STORMS EXISTS..

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Aug 1, 6:14 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT FRI AUG 1 2008

INZ025-026-033-034-012315-
BLACKFORD IN-HUNTINGTON IN-JAY IN-WELLS IN-
614 PM EDT FRI AUG 1 2008

...SPECIAL WEATHER STATEMENT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MARKLE...OR 8 MILES WEST OF
BLUFFTON...MOVING SOUTHEAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  MONTPELIER...
  PONETO...WELLSBURG AND TRAVISVILLE...
  REIFFSBURG...DILLMAN AND KEYSTONE...
  PETROLEUM AND VERA CRUZ...
  NOTTINGHAM AND DOMESTIC...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.
Local storm report, Aug 1, 6:29 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT FRI AUG 01 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     VAN WERT                40.86N  84.58W
08/01/2008                   VAN WERT           OH   LAW ENFORCEMENT

            TREE LIMBS DAMAGED A TRANSFORMER

&&

EVENT NUMBER IWX0801762

LMK
Local storm report, Aug 1, 6:41 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT FRI AUG 01 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             WARREN                  40.68N  85.43W
08/01/2008  M0.70 INCH       HUNTINGTON         IN   EMERGENCY MNGR

&&

EVENT NUMBER IWX0801763

LMK
Special weather statement, Aug 1, 8:32 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 PM EDT FRI AUG 1 2008

INZ023-024-032-020115-
GRANT IN-MIAMI IN-WABASH IN-
832 PM EDT FRI AUG 1 2008

...SPECIAL WEATHER STATEMENT...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SWEETSER...OR 11 MILES
SOUTHEAST OF PERU...MOVING SOUTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MARION...
  SWEETSER...
  MIER AND JALAPA...
  HERBST...
  ROSEBURG...
  HANFIELD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.

SCHOTT
Special weather statement, Aug 1, 8:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 PM EDT FRI AUG 1 2008

INZ013-015-022-020130-
CASS IN-FULTON IN-PULASKI IN-
842 PM EDT FRI AUG 1 2008

...SPECIAL WEATHER STATEMENT...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WINAMAC...MOVING SOUTHEAST AT 26
MPH.

THE MAIN THREAT FROM THIS STORM WILL BE TORRENTIAL RAINFALL OF UP TO
TWO INCHES PER HOUR ALONG WITH FREQUENT LIGHTNING. PEA SIZE HAIL AND
WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  ROYAL CENTER...
  VANMETER PARK...
  PULASKI...
  LAWTON...
  STAR CITY...

THIS STORM WILL BE MOVING OVER AREAS THAT EXPERIENCED VERY HEAVY
RAIN DURING THE LATE AFTERNOON HOURS. DRIVERS SHOULD BE ALERT TO
AREAS OF PONDING WATER AND TURN AROUND IF WATER IS OBSERVED ON THE
ROAD.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. IF
FURTHER STRENGTHENING CONTINUES TO OCCUR...A WARNING COULD BE NEEDED.

FISHER
Local storm report, Aug 1, 9:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT FRI AUG 01 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             CONVERSE                40.58N  85.88W
08/01/2008  M0.88 INCH       MIAMI              IN   AMATEUR RADIO

&&

EVENT NUMBER IWX0801764

LMK

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:44 AM EDTSevere Thunderstorm WarningIWXHuntington, Wells59 min
Aug 2, 5:01 AM EDTLakeshore Flood StatementIWX18 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.